Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 142, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 29, 2001, 4:30 AM CDT for Sevier County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2001, 4:30 AM CDT (09:30 UTC)
- Expired
- Jun 29, 2001, 5:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:45 AM CDT | Hail 0.75 | De Queen, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
991 WUUS54 KSHV 290931 SVRSHV ARC133-291030- /NEW.KSHV.SV.W.0231.290930-291030/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 430 AM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 530 AM CDT * AT 430 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DE QUEEN. THIS THUNDERSTORM WAS MOVING EAST NEAR 10 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL UP TO NICKEL SIZE. STRONG WIND GUSTS TO NEAR 60 MPH WILL BE POSSIBLE WITH THIS SEVERE THUNDERSTORM AS WELL. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 530 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:10 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 29, 2:10 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 210 AM CDT FRI JUN 29 2001 LATEST IR IMAGERY INDICATING COOLING CLOUD TOPS IN ADVANCE OF SHORTWAVE ACROSS E OK THIS MORNING. SHORT TERM MODELS HAVE A GOOD HANDLE ON THIS FEATURE DRIFTING SOUTH AND THEN SOUTHEAST ONCE IT ROUNDS THE BASE OF OUR PESKY UPPER LOW. SYSTEM NOW APPEARS LOCATED IN SOUTHERN MISSOURI OR NORTHERN AR. GOOD UPPER LEVEL DIVERGENCE ALONG SOUTHWEST CORRIDOR OF THE SYSTEM TODAY INTO SE OK/NE TX/SW AR OR WHAT CONSTITUTES MY NORTHWEST HALF. WILL HIT THE POPS HIGHEST THIS REGION TODAY WHICH IS PRETTY MUCH ALREADY HIGHLIGHTED IN ZONE PACKAGE. MODELS IN VERY GOOD AGREEMENT THROUGH 48HRS ON THEIR HANDLING OF THE COLD CORE LOW WITH VERY LITTLE MOVEMENT EXPECTED THROUGH SAT MORNING. DURING THE DAY SATURDAY...LOW TRIES TO BECOME ELONGATED IN RESPONSE TO STRENGTHENING RIDGE OUT WEST. YET ANOTHER ROUND OF CONVECTION APPEARS LIKELY ON SATURDAY ACROSS THE NORTHWEST AND SWINGING AROUND THE BASE OF THE SYSTEM AS THE LOW DRIFTS SOUTHWEST BEFORE BECOMING ELONGATED. AGAIN...WILL TREND POPS HIGHEST FROM NORTHWEST TO SOUTHEAST TO ACCOUNT FOR THIS. TEMPS PRETTY MUCH A CRAP-SHOOT WITH STATIONS IN AND OUT OF RAIN CAUSING HEADACHES WITH VERIFICATION. FWC MOS TOO WARM WITH MAV NUMBERS A LITTLE CLOSER TO REALITY. PRELIMINARY NUMBERS SUBJECT TO CHANGE...13 SHV 85/69/87/69 5353 MLU 86/67/86/68 4343 TXK 81/68/82/67 6463 TYR 84/O71/83/71 5353 LFK 87/69/87/69 4242 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:40 AM CDT | Severe Thunderstorm Warning | SHV | Howard | 65 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.